Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 113, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 16, 2017, 9:27 PM CDT for Dewey County, Major County, Woodward County, Oklahoma. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2017, 9:27 PM CDT (02:27 UTC)
- Expired
- Apr 16, 2017, 10:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dewey County, OK, Major County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 102 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 9:27 PM CDT | HAIL 1 | 1 Se Seiling, OK | |
| Apr 16, 9:27 PM CDT | HAIL 1 | 2 Nw Seiling, OK | |
| Apr 16, 9:27 PM CDT | HAIL 1 | 2 Nw Seiling, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1796 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted.
960
WUUS54 KOUN 170227
SVROUN
OKC043-093-153-170315-
/O.NEW.KOUN.SV.W.0113.170417T0227Z-170417T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
927 PM CDT SUN APR 16 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Dewey County in northwestern Oklahoma...
Southeastern Woodward County in northwestern Oklahoma...
Southwestern Major County in northwestern Oklahoma...
* Until 1015 PM CDT
* At 927 PM CDT, a severe thunderstorm was located near Seiling,
moving south at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Taloga, Seiling, Chester, Cestos and Hucmac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3624 9910 3624 9881 3598 9876 3600 9916
TIME...MOT...LOC 0227Z 003DEG 6KT 3612 9897
HAIL...1.00IN
WIND...60MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 9:16 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 16, 9:16 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Norman OK 916 PM CDT Sun Apr 16 2017 .DISCUSSION... Scattered storms over northern and western Oklahoma are expected to slowly diminish, but not completely disappear. Storms from the Texas panhandle are not likely to move as far east as western Oklahoma. The forecast was significantly updated to account for an anticipated MCS that the HRRR has consistently forecast for central and southeast Oklahoma around and beyond sunrise Monday. Pops were adjusted through noon Monday. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 58 75 59 / 40 60 60 20 Hobart OK 78 59 76 57 / 40 60 20 20 Wichita Falls TX 80 61 80 60 / 30 50 30 20 Gage OK 74 55 74 55 / 30 50 20 20 Ponca City OK 78 56 75 58 / 90 70 30 20 Durant OK 79 62 78 60 / 40 50 60 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/99
Hazardous weather outlook, Apr 16, 11:59 AM CDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1159 AM CDT Sun Apr 16 2017 OKZ004>048-050>052-TXZ083>090-171700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1159 AM CDT Sun Apr 16 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms late this afternoon into the evening from far western north Texas to central and northeastern Oklahoma. Location... The Slight Risk exists north of a line from near Knox City, Texas, to Lawton, Oklahoma, to Norman, and to Chandler. A Marginal Risk covers the rest of the Oklahoma and western north Texas. Timing... The most likely time for severe storms will be from 5 pm to midnight. Impacts... Hail up to the size of tennis balls and wind gusts to 70 mph. The tornado risk is very low. Discussion... Later this afternoon into the evening, isolated to scattered thunderstorms are expected to develop near a triple point in the eastern Texas panhandle. These thunderstorms may consolidate into a complex that may affect parts of western Oklahoma and adjacent north Texas. Another complex of thunderstorms may develop along a boundary in north central Oklahoma and shift southward into central Oklahoma. In addition, scattered thunderstorms may develop in southern and southeastern Oklahoma late afternoon in the warm sector. .Spotter and emergency management statement... Storm spotter groups and emergency management personnel across the risk areas should prepare for possible severe weather operations through the late afternoon and evening, especially those within the Slight Risk area. .Heavy Rainfall... Slow-moving thunderstorms may result in locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will linger across portions of the region through Monday. Thunderstorm chances will return on Wednesday night into Friday. Severe thunderstorms will be possible Wednesday night, primarily across north central Oklahoma. Severe thunderstorms will be possible again on Friday. .Heavy Rainfall... Several rounds of showers and thunderstorms through the week may result in significant rainfall totals for portions of the region. At this time, the heaviest bouts of rainfall will occur at the end of the week and across the northern half of Oklahoma. This, combined with recent rainfall, and the chance of strong thunderstorms, may result in increasing flooding concerns late in the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz/Mahale
In the hours before
Special weather statement, Apr 16, 6:24 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
624 PM CDT SUN APR 16 2017
OKZ016-017-023-170000-
Caddo OK-Custer OK-Blaine OK-
624 PM CDT SUN APR 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Caddo...southeastern
Custer and southwestern Blaine Counties Until 700 PM CDT...
AT 623 PM CDT, a strong thunderstorm was located near Weatherford,
moving northeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3571 9866 3551 9849 3546 9871 3546 9872
3557 9885
TIME...MOT...LOC 2323Z 233DEG 10KT 3555 9871
30Special weather statement, Apr 16, 6:57 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
657 PM CDT SUN APR 16 2017
OKZ045-046-050-170030-
Love OK-Carter OK-Jefferson OK-
657 PM CDT SUN APR 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Love...southwestern
Carter and east central Jefferson Counties Until 730 PM CDT...
AT 653 PM CDT, a strong thunderstorm was located near Grady. This
storm was nearly stationary.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Grady.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3397 9762 3398 9764 3399 9765 3399 9768
3398 9769 3399 9773 3413 9771 3411 9749
3395 9753
TIME...MOT...LOC 2353Z 52DEG 2KT 3405 9763
MAHALESpecial weather statement, Apr 16, 7:11 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 711 PM CDT SUN APR 16 2017 OKZ022-170045- Washita OK- 711 PM CDT SUN APR 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR north central Washita County Until 745 PM CDT... AT 710 PM CDT, a strong thunderstorm was located near Bessie, moving north at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Cordell and Bessie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3546 9910 3546 9877 3526 9887 3531 9907 TIME...MOT...LOC 0010Z 181DEG 9KT 3535 9897 MAHALE
Special weather statement, Apr 16, 8:23 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 823 PM CDT SUN APR 16 2017 OKZ016-170200- Custer OK- 823 PM CDT SUN APR 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Custer County Until 900 PM CDT... AT 821 PM CDT, a strong thunderstorm was located near Custer City, moving east at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3567 9891 3577 9890 3577 9866 3558 9872 TIME...MOT...LOC 0121Z 283DEG 8KT 3570 9883 MAHALE
Local storm report, Apr 16, 9:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CDT SUN APR 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL SEILING 36.15N 98.92W
04/16/2017 E1.00 INCH DEWEY OK PUBLIC
&&
JPSpecial weather statement, Apr 16, 9:19 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 919 PM CDT SUN APR 16 2017 OKZ007-012-170245- Garfield OK-Grant OK- 919 PM CDT SUN APR 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garfield and southeastern Grant Counties Until 945 PM CDT... AT 917 PM CDT, a strong thunderstorm was located near Kremlin, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3650 9790 3664 9788 3666 9755 3645 9758 TIME...MOT...LOC 0217Z 287DEG 5KT 3655 9777 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:11 PM CDT | Special Weather Statement | OUN | Washita | 34 min |
| Apr 16, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 49 min |
| Apr 16, 7:12 PM CDT | Tornado Warning | OUN | Major | 33 min |
| Apr 16, 7:17 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 24 min |
| Apr 16, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 52 min |
| Apr 16, 7:41 PM CDT | Tornado Warning | OUN | Major | 34 min |
| Apr 16, 7:47 PM CDT | Tornado Warning | OUN | Blaine, Dewey | 28 min |
| Apr 16, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 48 min |
| Apr 16, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 49 min |
| Apr 16, 8:23 PM CDT | Special Weather Statement | OUN | Custer | 37 min |
| Apr 16, 8:49 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 41 min |
| Apr 16, 9:04 PM CDT | Areal Flood Advisory | OUN | Dewey, Major | 3 hr |
| Apr 16, 9:19 PM CDT | Special Weather Statement | OUN | Garfield | 26 min |
| Apr 16, 9:26 PM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Apr 16, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 52 min |
| Apr 16, 10:11 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 49 min |
| Apr 16, 10:49 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 41 min |
| Apr 16, 11:18 PM CDT | Areal Flood Advisory | OUN | Dewey, Ellis, Roger Mills | 4 hr |
| Apr 16, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 45 min |
| Apr 16, 11:48 PM CDT | Special Weather Statement | OUN | Payne | 27 min |
| Apr 17, 12:23 AM CDT | Special Weather Statement | OUN | Ellis | 37 min |
| Apr 17, 2:37 AM CDT | Special Weather Statement | OUN | Roger Mills | 23 min |
| Apr 17, 3:03 AM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| Apr 17, 3:41 AM CDT | Special Weather Statement | OUN | Roger Mills | 19 min |
| Apr 17, 4:05 AM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Apr 17, 4:17 AM CDT | Special Weather Statement | OUN | McClain | 28 min |
| Apr 17, 4:21 AM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 39 min |
| Apr 17, 4:30 AM CDT | Special Weather Statement | OUN | Bryan | 30 min |
| Apr 17, 4:57 AM CDT | Special Weather Statement | OUN | Cleveland | 33 min |
| Apr 17, 5:02 AM CDT | Special Weather Statement | OUN | Atoka | 43 min |
| Apr 17, 5:13 AM CDT | Special Weather Statement | OUN | McClain | 47 min |
| Apr 17, 5:17 AM CDT | Special Weather Statement | OUN | Jefferson | 28 min |
| Apr 17, 5:44 AM CDT | Special Weather Statement | OUN | Garvin | 31 min |
| Apr 17, 6:58 AM CDT | Special Weather Statement | OUN | Murray | 32 min |
| Apr 17, 7:59 AM CDT | Special Weather Statement | OUN | Marshall | 46 min |
| Apr 17, 8:23 AM CDT | Flash Flood Warning | OUN | Carter, Love, Marshall | 5 hr |
| Apr 17, 8:57 AM CDT | Special Weather Statement | OUN | Love | 48 min |
| Apr 17, 10:05 AM CDT | Special Weather Statement | OUN | Carter | 25 min |
| Apr 17, 10:17 AM CDT | Special Weather Statement | OUN | Stephens | 43 min |
| Apr 17, 10:37 AM CDT | Areal Flood Advisory | OUN | Comanche, Grady, Stephens | 3 hr |
| Apr 17, 11:34 AM CDT | Special Weather Statement | OUN | Comanche | 41 min |
| Apr 17, 12:06 PM CDT | Special Weather Statement | OUN | Stephens | 39 min |
| Apr 17, 12:44 PM CDT | Special Weather Statement | OUN | Cotton, Jefferson, Stephens | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.